MAUDE Adverse Event Report: MICROVENTION, INC. HP8 AZUR HYDROPACK 18; PERIPHERAL EMBOLIZATION COIL

MICROVENTION, INC. HP8 AZUR HYDROPACK 18; PERIPHERAL EMBOLIZATION COIL
Model Number 45-880060
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that an embolization coil was used for treatment for a celiac angiogram.During positioning and manipulation with the catheter the coil unintentionally detached.The coil was removed using a snare device.There were no adverse events with the patient.
 
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was stated to be available for return to the manufacturer for evaluation but has not yet been returned.The complaint as described could not be confirmed.If the device is received at a later date, an investigation will be performed and a supplemental mdr will be submitted.The instructions for use (ifu) identifies difficult or premature coil detachment as a potential complication associated with the use of the device.
 
Additional Manufacturer Narrative
Investigation conclusion the investigation of the returned coil system found the implant coils stretched at the middle section with the monofilament and gel exposed, separated from the pusher and entangled on a snare device.The pusher was not returned for evaluation.The investigation found that the implant's monofilament at the tie knot showed a tensile break shape at the tip, which is consistent with the device experiencing excessive force that exceeded the strength of the monofilament causing the implant to separate from the pusher.This condition is consistent with the coil becoming stuck or experiencing friction during repositioning within the aneurysm (i.E.Stuck on previously implanted coils or the tip of the microcatheter).The physical evaluation of the device could not identify the conditions or circumstances that led to the damage, but the damage is consistent with the device experiencing forces over specification.The microcatheter used in the procedure was not returned, so the investigation could not determine if it had caused or contributed to the reported complaint.
 
Event or Problem Description
No additional information was received,.

Brand Name
HP8 AZUR HYDROPACK 18
Common Device Name
PERIPHERAL EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key18823435
Report Number2032493-2024-00184
Device Sequence Number17961988
Product Code KRD
UDI-Device Identifier00842429118085
UDI-Public(01)00842429118085(11)231020(17)280930(10)0000447147
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K223050
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number45-880060
Device Lot Number0000447147
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2024
Supplement Date Received by Manufacturer04/22/2024
Initial Report FDA Received Date03/02/2024
Supplement Report FDA Received Date04/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age32 YR
Patient SexMale